Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 7, NWS Hastings, NE

December 9, 20257 counties in Nebraska

NWS Hastings, NE issued this high wind warning at Dec 9, 2025, 1:40 PM CST for 7 counties in Nebraska. It took effect at Dec 9, 2025, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2025, 1:40 PM CST (19:40 UTC)
In effect from
Dec 9, 2025, 6:00 PM CST
Expired
Dec 10, 2025, 6:00 AM CST
In force
12 hr
Issued by
NWS Hastings, NE

Counties Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS73 KGID 091940
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
140 PM CST Tue Dec 9 2025

NEZ039>041-046>049-101200-
/O.NEW.KGID.HW.W.0007.251210T0000Z-251210T1200Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-
Including the cities of Greeley, Shelby, Stromsburg, Spalding,
Fullerton, Osceola, Ord, Genoa, Sherman Reservoir, Polk, Loup
City, Litchfield, St. Paul, Central City, Scotia, and Wolbach
140 PM CST Tue Dec 9 2025

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST 
WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Greeley, Howard, Merrick, Nance, Sherman, Valley, and Polk 
  Counties.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Schuldt
2 follow-up statements
568 
WWUS73 KGID 091958
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
158 PM CST Tue Dec 9 2025

NEZ039>041-046>049-101200-
/O.CON.KGID.HW.W.0007.251210T0000Z-251210T1200Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-
Including the cities of Greeley, Shelby, Stromsburg, Spalding,
Fullerton, Osceola, Ord, Genoa, Sherman Reservoir, Polk, Loup
City, Litchfield, St. Paul, Central City, Scotia, and Wolbach
158 PM CST Tue Dec 9 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 
AM CST WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Greeley, Howard, Merrick, Nance, Sherman, Valley, and Polk 
  Counties.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Localized power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Schuldt
735 
WWUS73 KGID 101152
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
552 AM CST Wed Dec 10 2025

NEZ039>041-046>049-101300-
/O.EXP.KGID.HW.W.0007.000000T0000Z-251210T1200Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-
Including the cities of Genoa, Sherman Reservoir, St. Paul, Polk,
Wolbach, Greeley, Spalding, Shelby, Loup City, Ord, Osceola,
Fullerton, Stromsburg, Litchfield, Scotia, and Central City
552 AM CST Wed Dec 10 2025

...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

While wind gusts to 40mph are possible over the next couple of 
hours, the strongest winds have diminished, so the High Wind Warning 
will be allowed to expire.

$$

Davis

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Dec 9, 11:27 AM CST, 2 hours 13 minutes earlier. Its key messages:

  • A very pleasant day is expected across the area with highs in the mid 50s to mid 60s.
  • Gusty northwest winds arrive behind a cold front this evening/tonight, gusting 30-40mph. Gusts of 45-50mph can't be ruled out north of Highway 92.
  • Near normal on Wednesday (highs 40s), with a large spread in highs possible on Thursday (highs 40s to upper 60s).
  • Seasonably cool this weekend with highs in the 20s to low 30s.
Area forecast discussion, Dec 9, 11:27 AM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1127 AM CST Tue Dec 9 2025

.KEY MESSAGES...

- A very pleasant day is expected across the area with highs in
  the mid 50s to mid 60s.

- Gusty northwest winds arrive behind a cold front this evening/tonight,
  gusting 30-40mph. Gusts of 45-50mph can't be ruled out north
  of Highway 92.

- Near normal on Wednesday (highs 40s), with a large spread in
  highs possible on Thursday (highs 40s to upper 60s).

- Seasonably cool this weekend with highs in the 20s to low 30s.

&&

.UPDATE...
Issued at 338 AM CST Tue Dec 9 2025

Temperatures this morning are sitting in the upper 20s to upper 30s
under partly cloudy skies. Aloft the area is under northwesterly
flow, with the next shortwave/disturbance traversing through the
northern Rockies. A very pleasant day is in store for the area under
mostly sunny-partly cloudy skies. Similar to Monday, west-southwest
winds will favor downslope warming and result in temperatures on the
higher end of model guidance. Highs today will range from the mid
50s (northeast) to the mid 60s (southwest). Most areas reach
the 50s by noon! Winds will be breezy gusting 20-30mph,
strongest northwest of the Tri-Cities. Breezy winds and warm
temperatures could result in elevated fire weather conditions
this afternoon west of Highway 183.

A cold front dives into the area this evening, with scattered
sprinkles/light rain possible along/behind the front. Winds quickly
ramp up behind the frontal passage, gusting 30-40+mph, strongest
along/north of Highway 92 where gusts of 45-50mph can't be ruled
out. Gusty winds continue throughout the overnight hours. After
sunrise, winds gradually decrease as the pressure gradient lessens
over the area with gusts falling below 15mph by the afternoon. A
cooler but still seasonable day is expected on Wednesday as highs
climb into the upper 30s to upper 40s.

Roller coaster temperatures continue on Thursday as a
stationary/warm front lifts north across the area. There remains
some uncertainty on the exact position of the front, which will have
a large impact on Thursday's highs. GFS and ECMWF ensembles indicate
a 15-20 degree spread in high temperatures across
central/northeastern portions of the area due to the uncertainty on
the location of the front. Along/north of the front, highs will be
confined to the 40s. South/southwest of the front in the warm
sector, highs soar into the mid 50s to mid/upper 60s! Otherwise the
forecast remains on track, with much colder air pushing into the
area Thursday night/Friday, setting up for a cold weekend with highs
in the 20s to low 30s.

&&

.DISCUSSION...
Issued at 211 PM CST Mon Dec 8 2025

Skies have cleared across the area, and westerly winds are
pushing temperatures into the 40s and 50s. This continues
tomorrow, with stronger westerly winds pushing temperatures
into the 50s and 60s across the area. The most intense winds are
expected to remain over western Nebraska and South Dakota, but
locally gusts could still reach the 30 MPH in many areas. Clouds
increase late Tuesday, but any precipitation associated with a
clipper system should remain safely to our north and east.

Northwesterly winds will increase as a cold front pushes through
the area Tuesday evening into Tuesday night. Gusts around 40 MPH
will be possible in northern areas to start the day on
Wednesday, but will gradually diminish through the day.
Wednesday will be cooler in the post-frontal airmass (but not
particularly cold by December standards). There is still a low
chance (20-30%) for light precip (mainly snow) in northern areas
Wednesday night into Thursday morning, but the trend has been
downward on global ensembles runs.

Another quick-moving upper-level shortwave brings another
opportunity for flurries or light snow to the area Thursday
night, but otherwise the forecast remains quiet and dry through
the weekend and into next week. In fact, The GEFS and EPS
ensembles indicate a 50-90% chance of seeing LESS than 0.10" of
QPF through the next 10 days.

The shortwave Thursday night will push some colder air into the
region for Friday through the weekend. Single digit lows and
high temperatures in the 20s are expected for much of the area
(a touch warmer in the south and southwest).

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1123 AM CST Tue Dec 9 2025

For KGRI/KEAR Airports:

VFR conditions are generally expected for the next 24 hours
although there is a slight chance of MVFR ceilings for KGRI
around 15z. Winds will be gusty out of the southwest to west
this afternoon then winds will decrease slightly around 00z out
of the west. Winds will become gusty out of the northwest
around/by 03z with gusts above 30 knots expected. Winds will
decrease by 15z out of the northwest. Wind shear is possible
this afternoon but is more likely around 00z through 15z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

UPDATE...Davis
DISCUSSION...Mangels
AVIATION...Schuldt
Hazardous weather outlook, Dec 9, 3:52 AM CST, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
352 AM CST Tue Dec 9 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101000-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
352 AM CST Tue Dec 9 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Nearby

High Wind Warnings in Nebraska, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.